... don't know ANYONE with this like me so seeing this support group gives me so much hope!!! My brain damage affected my memory so I may have trouble getting my wording right but- I have the kind that makes your eyes go up, head back, back muscles ripping in two directions and my hands come up all crazy like. I'm in a lot of pain at times but I feel like that's mostly bc of being in bed during and directly after attacks. Since y'all are familiar w this too (praise The Lord I found y'all, and I pray we find a cure!) what's the best thing for it? I've done lots of pain meds but those aren't for me. I get too tired and lose even more life. I'm re starting physical therapy and excited bout that! They are trying me on keppra (sp?) and they've tried several muscle relaxers but everything I've tried has had just too much of an effect on me or made me sick (lots of times both) What new types of therapies are working for everyone?? I'm in a real small community with no specialists and have faced this with my incredible family doctor. She's incredible but I'm sure she would be glad I found this place and love hearing what y'all are doing to get better. I really feel that God will heal us so don't lose faith y'all!!! I know that there are better days ahead for us. Thank you for listening to me rambling and I definitely can't wait to hear all the things y'all are doing to conquer this monster!!! LOVE AND PRAYERS TO ALL!!! -Arin Jo in AL
I have brain damage from a coma that causes me to have dystonia 'attacks' I guess you'd call em. I?
Added 27 Feb 2015:
I've tried lots of stuff like the keppra too, what I call my 'brain meds'. I should add I also have epilepsy. I was super healthy before the accident (carbon monoxide poisoning) and now have a lot of issues but the dystonia is the worst. I figured this info might help! I'd love to know what new meds are out and what combos are working for others with this so we can try and get some time back for me and my family! Don't forget to tell your family that during an 'attack' that YOU ARE IN THERE, you are not unconscious, you know everything that's going on. You just don't look like it. Have someone read to you if they can! These are for ppl who have my kind I think. I want to get a cute for ALL KINDS!!! Thank you for your time. We know how precious life and time are!!! Have a great day my friends.
ArinJo, Wow! I got chills when I read your story! I have dystonia from a brain hemorrhage from a motorcycle accident & loss of consciousness a few years ago. It sounds like we share a lot of the same symptoms- I get a lot of "dystonic storms", which are very painful. My head goes back and to the left, and my left should comes up. I have to have some dark humor about it: I call it my "ear glued to my shoulder syndrome". I've found out it's cervical dystonia. I actually have hemidystonia, which is all on my left side. I get Botox injections every 3 months, which helps tremendously. I found a GREAT physical therapist who has taught me to push WITH the spasms (NOT against the spasms) to get them to break/release. (Example: when my head starts to go backwards, my PT applies more backward pressure to my forehead while I try to push forward on her hand - called the contract and release method). My PT has helped me loosen up, by teaching me (and others how to help) how to stretch my tight muscles. Exercise for me is key: I'm in a wheelchair, but after doing laps around the block, my body is tired and I tend to have fewer 'storms'. I've learned in the ER that they treat dystonic reactions with OTC Benadryl (talk to your doctor or pharmacist first). I'm in Pennsylvania, but I wish I could be around someone like you! It's hard being the only one, isn't it? I wish you the best! God Bless.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Dec 2009 • 1 answer
Dystonia - what does everyone do when you have attacks my spasms turn black and blue I take roboxin?
Posted 29 Jan 2012 • 3 answers
Posted 7 Feb 2016 • 0 answers
Posted 30 Aug 2016 • 3 answers
Posted 4 Mar 2017 • 0 answers